MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT MICROCOIL DELIVERY SYSTEMS; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT MICROCOIL DELIVERY SYSTEMS; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120406
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00096.D2b: additional procode: krd (b)(4).Blue lagoon received 2 galaxy coils and an sl-10 from complaint case (b)(4) (one coil did not arrive on site, per complaint file).Coil 2 (s11531) was received in a better condition than coil 1, although it was noticed that the secondary shape of the galaxy coils was somewhat relaxed /open.Coil 1 was significantly stretched at the proximal end of the coil just distal to the rh coil.The delivery wire was popped out of the introducer.There were visible kinks in the wire at 120.5, 147, and 160 cm from the rh heater.The sl-10 was inspected for damage, and no visible damage was observed.There was one minor observation in the coil wind of the microcatheter where the coil was off pitch near the marker.However, this most likely did not have any effect.The tip id of the sl-10 was measured with a pin gage.A 0.0163 pin gage passed through smoothly, while a 0.0164¿ pin gage had friction and felt gritty.Based on this, it was concluded that the sl-10 id onthe distal portion was 0.0163-0.0164¿.After flushing the sl-10, the 0.0163¿ mandrel was passed through the length of the sl-10 smoothly.Measurements and images were taken of coil 1.Rh pebax max od: 0.01579¿.This is the maximum diameter in one axis at the largest location along the length of the rh heater.This occurred at the center location.A small bump was noticed on the pebax at the proximal edge of the rh heater / distal extended coil.Coil 1 would not advance in the sl-10 since it was stretched.Dimensional analysis of the largest od of the coil1 pusher compared to the minimum id of the sl-10 microcatheter showed clearance on the average diameter of the rh heater/pebax sleeve.The reported complaint of resistance experienced could not be duplicated in a laboratory setting.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint based on the information and analysis, the event was not confirmed.Functional testing could not be performed as the product was received stretched.Therefore, the root cause of the reported failure could not be determined.Additionally, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure 3 spectra galaxy coils would not advance after being placed into the catheter and being partially in the aneurysm.The procedure was recoiling an a-2 segment aneurysm, the patient¿s cerebral anatomy was reported to be very tortuous.Each coil became impossible to push forward after repeated attempts.Each coil advanced easily though the sheath and up the catheter (competitor¿s device) until half of each coil was placed into the aneurysm.Friction was felt on each the galaxy 3 coils until coil was unable to be advanced.Each coil was easily removed, followed by a legacy micrus coil with no problems.17 micrus legacy coils were placed without incident before and following the 3 galaxy 3 coils.The same catheter was used during the entire case for the spectra coil, legacy micrus coils and one competitor¿s coil.There were no surgical delays due to the reported event and the surgery was completed without further issues.The patient outcome was reported to be stable.There were no damages noted on the coil or the concomitant devices prior to use or on removal.Adequate flush was used and maintained though out the case.Spectra coils were also hydrated.Two of the coils (lot# s11361 and lot# s11531) as well as the sl10 catheter are being returned for investigation.One of the galaxy 3 coils (lot# s11353) was disposed of and will not be returned.
 
Additional Manufacturer Narrative
This is follow-mdr report being submitted for this complaint with associated mfr# 2954740-2017-00096.Brand name added.

Brand Name
GALAXY G3 XSFT MICROCOIL DELIVERY SYSTEMS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6553751
Report Number2954740-2017-00096
Device Sequence Number980831
Product Code HCG
UDI-Device Identifier10886704077725
UDI-Public(01)10886704077725(17)190630(10)S11361
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberGLX120406
Device Lot NumberS11361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date05/12/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL 10 CATHETER
Patient Age73 YR